Discussions By Condition: I cannot get a diagnosis.

prednisone weaning

Posted In: I cannot get a diagnosis. 2 Replies
  • Posted By: Anonymous
  • January 17, 2007
  • 09:53 PM

My mom is being weaned off prednisone, and her blood pressure keeps spiking at very high levels, and her blood sugar keeps bottoming out. She has to wake up every two hours to check both! Her internist says her rheumatologist must take care of this; her rheumatologist says the internist must help her. She has been to the ER 3 times in the past few weeks and they just give her more blood pressure medicine and send her home. No one will try to see what is going on.

Has anyone had this problem before? My family is desperate! Is there anything that can be done?

Reply Flag this Discussion

2 Replies:

  • 0who prescribed the medication in the first place? it seems to me that whoever first told her to take it is the responsible party. the ideal situation, which i have personally run into, is to have the two doctors speak with each other to determine a course of action. it sounds as though as your mom has two drs who are both trying to shirk responsibility. so should this strategy not work, you may have to plain and simply contact your state medical board for advice and lodge official complaints. you may also need to get a third dr into the picture, one whom you trust and can rely on for sound advice.
    Anonymous 42,789 Replies
    • January 17, 2007
    • 10:25 PM
    • 0
    Flag this Response
  • how fast is she weaning off it? if you come off too fast, its bad. try coming down 2.5mg every week or 2 weeks. things will go alot smoother then
    xxxxkimxxxxx 3 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?